MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-07-120-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the protégé everflex 7x120 with a non-medtronic 6fr sheath and a non-medtronic guidewire to treat a moderately calcified fibrous 95% stenosed lesion in the left distal common iliac artery.The device was prepped as per ifu with no issues identified.Artery diameter 6mm, lesion length 120mm, the lesion was not pre-dilated, no resistance or excessive force was used.It was reported the stent fractured during deployment at the lesion site, 1/3 of the stent remains in the patient the remaining stent was removed from the patient within the catheter housing.Another protégé everflex 7x80 was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection: the protégé everflex was removed from the bag and inspected.A portion of a fractured stent was identified protruding out from the distal outer portion of the catheter.The exposed struts of the stent were stretched distally.Approximately 6cm of the inner assembly was protruding out from the outer.No damage to the exposed inner was identified: however a bend to the catheter shaft at the area of the proximal end of the stent was identified.A sharp bend to the catheter shaft approximately 33 cm from the distal end was identified.The hypotubing was curved between the deployment grips.The locking screw was loose.Direct light applied to the distal end of the catheter showed approximately 6cm of the stent remained loaded the catheter.Functional testing.A gw could not be loaded due to the observed damage to the catheter shaft.The deployment grips were pulled together while encountering resistance.The stent would not deploy.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8119481
Report Number2183870-2018-00552
Device Sequence Number1656915
Product Code FGE
UDI-Device Identifier00821684060131
UDI-Public00821684060131
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2021
Device Catalogue NumberPRB35-07-120-120
Device Lot NumberA653002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR